Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Unhealthy looking face skin

Hello,

For the past year or so I can see that my face skin looks really unhealthy. When I look in the mirror, my face looks kind of dirty. The rest of my body skin is clear but my face has small dark-brown scars, a few (7-10) black dots.
Most noticeable are the dark patches (about 1-2 inches) on my cheeks. IS there any way of clearing this and having a clear and normal skin?

btw, I am 25 years old male. I am british asian so have brown skin.

Thanks in advance
3 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
These small spots can be due to hyperpigmentation skin or melasma. Melasma is caused by hormonal changes, which stimulate a temporary increase in your body's production of melanin. People with darker complexions are more prone to this condition than people with lighter skin.

Treatment options include treatment with vitamin C and hydrocortisone, peel with carbon dioxide snow and alexandrite and ND-Yag Q-Switched laser treatment preceded by a hydroquinone-based application. Please discuss these options with your dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Avatar universal
Hi,

I went to see my doctor and she said it is Melasma. Gave me a cream called "Skinoren Cream - Azelaic Acid 20%".

I read the description inside the box and it says Skinoren is used for acne. I know I don't have acne and even doctor didnt tell me anything about acne. Would this cream help get rid of Melasma? Should I start using it for 3 months, as doc recomended?

If not any alternative that I can find in UK?

Thanks
563773 tn?1374250139
MEDICAL PROFESSIONAL

Hello,
Azelaic acid can be used for treatment of melasma. It has both cytotoxic and antiproliferative effects on melanocytes (pigment producing cells) and may produce earlier, more pronounced skin lightening. Adverse effects include pruritus, mild erythema, scaling, and burning. so use it as per the dermatologist’s instructions.

I hope it helps. Take care and regards.

Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions